Alert archive / Puerto Rico / Special Marine Warnings in 2013
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at Jul 1, 2013, 1:58 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 1, 2013, 3:00 PM CDT
- In force
- 62 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 169 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
629 WHCA52 TJSJ 011858 SMWSJU AMZ710-012000- /O.NEW.TJSJ.MA.W.0021.130701T1858Z-130701T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 258 PM AST MON JUL 1 2013 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SPECIAL MARINE WARNING FOR... ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N... * UNTIL 400 PM AST * AT 254 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER THE OFFSHORE ATLANTIC WATERS NORTHWEST OF AGUADILLA...MOVING NORTHWEST AT 10 KNOTS. STRONG GUSTY WINDS...DANGEROUS LIGHTING AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 1870 6779 1889 6761 1872 6721 1854 6735 TIME...MOT...LOC 1857Z 112DEG 24KT 1864 6739 $$ FC/CAM
1 follow-up statement
951 FZCA72 TJSJ 011951 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 351 PM AST MON JUL 1 2013 AMZ710-012001- /O.EXP.TJSJ.MA.W.0021.000000T0000Z-130701T2000Z/ 351 PM AST MON JUL 1 2013 ...SPECIAL MARINE WARNING WILL EXPIRE AT 400 PM AST... THE AFFECTED AREA WAS... ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N OVER ATLANTIC OFFSHORE WATERS... THE THUNDERSTORMS HAVE WEAKENED IN INTENSITY. THEREFORE...THE SPECIAL MARINE WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM AST. LAT...LON 1870 6779 1889 6761 1872 6721 1854 6735 TIME...MOT...LOC 1951Z 112DEG 24KT 1877 6774 $$ ER
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jul 1, 9:22 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 1, 9:22 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1022 AM AST MON JUL 1 2013 .UPDATE...SCATTERED SHOWERS DISSIPATED DURING SUNRISE THIS MORNING...WITH SOME LIGHT RAIN REMAINING MAINLY ACORSS THE EASTERN HALF OF PUERTO RICO...INCLUDING ST CROIX. DURING THE MORNING HOURS...SKIES WILL REMAIN MOSTLY SUNNY ACROSS THE NORTHERN COASTS AND PARTLY CLOUDY ACROSS THE INTERIOR AND SOUTHEAST SECTORS OF PUERTO RICO. DUE TO DIURNAL HEATING AND OROGRAPHIC EFFECTS...SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN AFFECT MAINLY THE WEST AND NORTHWEST PORTIONS OF PUERTO RICO DURING THE AFTERNOON AND EARLY EVENING HOURS. TROPICAL WAVE HAS MOVED INTO MONA PASSAGE AND PRECIPITABLE WATER REMAINS FAIRLY HIGH OVER PR/USVI...BUT INTEGRATED WATER HAS SHOWN A MAJOR DROPOFF AT BAYAMON DURING EVENING. SAHARAN DUST LAYER IS MOVING INTO THE LOCAL REGION TODAY UNTIL AT LEAST WEDNESDAY. THEREAFTER...ANOTHER LAYER WILL ONCE AGAIN MOVE INTO THE REGION ON FRIDAY. && .AVIATION...VFR THRU TUE XCP ISOLD MVFR IN FEW SHRA...MOST LIKELY TJMZ/TJBQ THIS AFT ALONG WITH MTN OBSC. WINDS TO FL150 ESE 12-20 KT BCMG E LATE TDY AND ENE ON TUE. HZ PRESENT DUE TO SAHARAN DUST THRU WED. && .MARINE...TRADE WINDS TO REACH 20 KNOTS OR LESS AND SEAS UP TO 6 FT NEXT SEVERAL DAYS. SMALL CRAFT OPERATORS SHOULD BE CAUTIOUS ACROSS MOST OF THE LOCAL WATERS. && .PREV DISCUSSION... /ISSUED 357 AM AST MON JUL 1 2013/ DISCUSSION...SHOWERS ARE BEGINNING TO INCREASE AGAIN ACROSS OFFSHORE WATERS BUT SHOULD REMAIN ISOLATED TO SCATTERED THIS MORNING. CLOUDS AND SOME SHOWERS ARE ALSO INCREASING OVER THE EXTREME EASTERN CARIBBEAN AND ARE ASSOCIATED WITH A 600-500 MB WAVE. GFS SHOWS SOME CLOUDS AT THAT LEVEL MOVING NORTHWEST TO PR BY 12Z BUT IT APPEARS MUCH TOO AGGRESSIVE AND TOO FAR NORTHWEST ALREADY AT 06Z. TROPICAL WAVE HAS MOVED INTO MONA PASSAGE AND PRECIPITABLE WATER REMAINS FAIRLY HIGH OVER PR/USVI...BUT INTEGRATED WATER HAS SHOWN A MAJOR DROPOFF AT BAYAMON DURING EVENING. SIGNIFICANT DRY AIR AT 900-600 MB IS ADVECTING INTO AREA AS SHOWN IN GOESBUFR SOUNDINGS THOUGH POESBUFR DOES NOT SEE IT. THE DRY AIR WILL LIMIT CONVECTION THIS AFTERNOON BUT SOME HEAVY SHOWERS ARE LIKELY OVER NORTHWEST QUARTER OF PR. THE PATTERN OTHERWISE THIS WEEK IS TO BE RELATIVELY QUIET. MID- LEVEL FLOW WILL BE WAVY BUT ESSENTIALLY DISCONNECTED FROM ITCZ MOISTURE. DEEP MOISTURE FROM ITCZ COULD POSSIBLY REACH THE AREA LATE SUNDAY BUT PROBABLY A DAY LATER THAN THE TROUGH THAT DREW IT OUT OF THE ZONE. SO EXPECTED PRECIPITATION EACH DAY TO BE MAINLY DIURNAL... SCATTERED OVER PARTS OF WESTERN PR AND ISOLATED ELSEWHERE. AVIATION...VFR THRU TUE XCP ISOLD MVFR IN FEW SHRA...MOST LIKELY TJMZ/TJBQ THIS AFT ALONG WITH MTN OBSC. WINDS TO FL150 ESE 12-20 KT BCMG E LATE TDY AND ENE ON TUE. MARINE...TRADE WINDS TO REACH 20 KNOTS OR LESS AND SEAS UP TO 6 FT NEXT SEVERAL DAYS. SMALL CRAFT OPERATORS SHOULD BE CAUTIOUS ACROSS MOST OF THE LOCAL WATERS. CLIMATE...JUNE 2013 OVERALL WAS COOL AND WET ACROSS THE REGION. RECORDED RAINFALL TOTALS AT THE FOLLOWING AIRPORTS FOLLOW... COMPARED TO THE HIGHEST RAINFALL EVER RECORDED IN JUNE. SAN JUAN LUIS MARIN...11.29 INCHES - SECOND HIGHEST TO 13.60 INCHES IN 2011. CHARLOTTE AMALIE...4.38 INCHES - TENTH HIGHEST BEHIND 9.51 INCHES IN 2010. CHRISTIANSTED...4.90 INCHES - FIFTH HIGHEST BEHIND 7.83 INCHES IN 1987. IT WAS ALSO COOLER THAN NORMAL. SAN JUAN AIRPORT AVERAGED 82.0 DEGREES - 1.3 BELOW NORMAL. CHARLOTTE AMALIE AVERAGED 82.6 - 0.9 BELOW NORMAL...AND CHRISTIANSTED AIRPORT AVERAGED 82.5 - 0.5 BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 86 77 / 20 20 20 20 STT 88 79 88 78 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 99/71
Hazardous weather outlook, Jul 1, 4:21 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 521 AM AST MON JUL 1 2013 AMZ710>745-PRZ001>013-020930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 521 AM AST MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-020930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 521 AM AST MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 1, 11:48 AM CDT, 2 hours 10 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1241 PM AST LUNES 1 DE JULIO DE 2013 PRC029-031-063-069-077-085-103-119-139-011745- CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR- 1241 PM AST LUNES 1 DE JULIO DE 2013 A LAS 12:33 PM AST...EL PUBLICO REPORTO UNA TRONADA FUERTE SOBRE CAGUAS Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESET A 15 MPH. ESTA TORMENTA TIENE LA CAPACIDAD DE PRODUCIR LLUVIA DE MODERADA A FUERTE...VIENTOS FUERTES EN RAFAGAS...VISIBILIDADES REDUCIDAS Y AGUA ACUMULADA EN LAS CARRETERAS. SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA. ACP/FC/RVT
Special weather statement, Jul 1, 11:48 AM CDT, 2 hours 10 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1241 PM AST LUNES 1 DE JULIO DE 2013 PRC029-031-063-069-077-085-103-119-139-011745- CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR- 1241 PM AST LUNES 1 DE JULIO DE 2013 A LAS 12:33 PM AST...EL PUBLICO REPORTO UNA TRONADA FUERTE SOBRE CAGUAS Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESTE A 15 MPH. ESTA TORMENTA TIENE LA CAPACIDAD DE PRODUCIR LLUVIA DE MODERADA A FUERTE...VIENTOS FUERTES EN RAFAGAS...VISIBILIDADES REDUCIDAS Y AGUA ACUMULADA EN LAS CARRETERAS. SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA. ACP/FC/RVT
Local storm report, Jul 1, 12:43 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
143 PM AST MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLOOD JUNCOS 18.23N 65.92W
07/01/2013 JUNCOS PR EMERGENCY MNGR
ROAD PR-186 WAS REPORTED FLOODED.
&&
FCASTROSpecial weather statement, Jul 1, 1:13 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 213 PM AST MON JUL 1 2013 PRC011-083-099-131-011930- ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR- 213 PM AST MON JUL 1 2013 AT 208 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF SAN SEBASTIAN...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE CAPABILITY OF PRODUCING MODERATE TO HEAVY RAINFALL...VERY STRONG WINDS...REDUCED VISIBILITIES...AND PONDING OF WATER ON ROADWAYS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. ACP/FC
Special weather statement, Jul 1, 1:26 PM CDT, 32 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 213 PM AST LUNES 1 DE JULIO DE 2013 PRC011-083-099-131-011930- ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR- 213 PM AST LUNES 1 DE JULIO DE 2013 A LAS 2:08 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTARON UNA FUERTE TRONADA A 3 MILLAS AL SUR DE SAN SEBASTIAN...MOVIENDOSE AL NOROESTE A 10 MPH. ESTAS TORMENTAS TIENEN EL POTENCIAL DE PRODUCIR AGUACEROS DE FUERTES A MODERADOS...FUERTES RAFAGAS DE VIENTOS...REDUCIR LA VISIBILIDAD E INUNDAR LAS CARRETERAS. SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA. ACP/FC/CAM
Local storm report, Jul 1, 1:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG SAN SEBASTIAN 18.34N 67.00W
07/01/2013 SAN SEBASTIAN PR EMERGENCY MNGR
BIG TREE FELL OVER POWER LINES IN SAN SEBASTIAN.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:08 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| Jul 1, 11:16 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jul 1, 12:35 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 1, 12:42 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 1, 1:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 1, 1:41 PM CDT | Special Marine Warning | JSJ | 64 min |
Nearby
Special Marine Warnings in Puerto Rico, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.